Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

May 25, 2021Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at May 25, 2021, 6:13 PM CDT for Natchitoches Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 6:13 PM CDT (23:13 UTC)
Expired
May 25, 2021, 7:00 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA

County Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 42 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS84 KSHV 252313
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
613 PM CDT Tue May 25 2021
 
LAZ017-018-TXZ167-260000-
Natchitoches LA-Sabine LA-Sabine TX-
613 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES...
EASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
SABINE COUNTIES UNTIL 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Many to 7 miles northwest
of Hornbeck to near Mayflower. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Natchitoches, Toledo Bend Dam, Many, Florien, Provencal, Natchez,
Fisher, Robeline, Kisatchie, Melrose, Mount Carmel, Bellwood, St.
Maurice, Flora, Bermuda, Gorum, Marthaville, Hagewood and
Cloutierville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3117 9367 3139 9354 3175 9345 3175 9297
      3168 9297 3167 9293 3141 9293 3135 9297
      3137 9303 3136 9339 3128 9344 3128 9353
      3124 9356 3123 9354 3118 9355 3117 9358
TIME...MOT...LOC 2312Z 268DEG 25KT 3175 9338 3140 9349 3106 9370 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 25, 2:30 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 25, 2:30 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
230 PM CDT Tue May 25 2021

.SHORT TERM.../Tonight through Wednesday Night/

Convection to persist along a weak MCS boundary through the
remainder of the afternoon, diminishing early this evening before
reaching MLU/ELD. Could see gusty winds and locally heavy rainfall
with some storms.

A weak upper-trough sweeping east within near zonal flow across
the Red River Valley of north Texas into Arkansas will support
scattered convection overnight mainly north of Interstate 20. On
Wednesday morning, convection to become more widespread across
southern Arkansas into North Louisiana as upper-trough interacts
with lingering boundary that swept across the region today.

Temperatures both tonight and Wednesday night to fall to around
70 degrees, with high temperatures on Wednesday in the mid to
upper 80s. /05/

.LONG TERM.../Thursday through Tuesday/

As we move ahead into the long-term period, upper ridging to our SW
will generally maintain warm and dry conditions during Thursday with
highs in the mid and upper 80s to near 90 degrees. However, a late
season cold front will arrive by late Thursday night through early
Friday with showers and thunderstorms advancing down to I-30 and
then expanding areawide through the day on Friday with the front
slowing its southward progression and potentially stalling briefly.
Looking farther out to Friday night, the front will get some added
forcing from a potent shortwave disturbance diving down across the
Middle Red River Valley late Friday night through Saturday morning.
This shortwave will help to reinforce the front farther south and
aid in additional convection through much of Saturday before both
features advance farther south toward the coast by Saturday night
into Sunday. The threat of severe weather with this shortwave still
appears to be generally low for now with less instability overnight,
but it will be worth monitoring as we get closer to Friday night and
Saturday morning.

Expect below normal temperatures to persist from Saturday through
Sunday with much improved weather on Sunday behind the cold front.
Favorable weather looks to extend into the Memorial Day holiday on
Monday as upper level ridging is expected to return and serve as the
dominant feature through early next week. The GFS does indicate some
subtle signs of possible sea breeze convection during the afternoon
hours both Monday and Tuesday with the ridge weakening slightly, but
the ECMWF is firm in keeping the upper ridge more dominant across
our region and the forecast does generally reflect more of the ECMWF
solution with temperatures returning near normal for late May/early
June.

/19/

&&

.PREV DISCUSSION... /issued 1231 PM CDT Tue May 25 2021/

AVIATION...
With the exception of ELD/MLU, showers and thunderstorms expected
across area terminals through 26/00Z. Conditions to improve
overnight with showers and isolated thunderstorms again possible
across ELD/MLU from 26/12Z-26/18Z. Mainly VFR conditions to
prevail across area terminals with the exception of MVFR ceilings
possible areawide from 26/06Z-26/17Z. Otherwise, south winds 10
knots this afternoon to become 5 knots or less overnight,
increasing to 10 knots again on Wednesday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  71  89 /  30  30   0  10
MLU  69  87  70  89 /  20  30   0  10
DEQ  68  85  69  87 /  30  40  10  10
TXK  70  86  71  88 /  30  30  10  10
ELD  68  87  68  90 /  40  30  10  10
TYR  70  86  71  88 /  20  20   0   0
GGG  69  85  69  86 /  30  20   0   0
LFK  69  87  69  88 /  20  30   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/19
Hazardous weather outlook, May 25, 2:53 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
253 PM CDT Tue May 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
253 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Widespread showers and thunderstorms are likely this afternoon
through early this evening. A few storms could produce strong
gusty winds, locally heavy rain, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Chances for showers and thunderstorms continue into Wednesday as
a weak upper level low moves across the region. Dry and very warm
conditions are expected on Thursday, but showers and thunderstorms
will return starting late Thursday night and continue on through
Friday and Saturday in association with a late spring season cold
front followed by a strong upper level disturbance. A few storms
could produce gusty winds and locally heavy rain, while isolated
flash flooding cannot be ruled out. More favorable weather will
return on Sunday through the Memorial Day holiday with very low
rain chances.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.

19

In the hours before

Special weather statement, May 25, 5:29 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
529 PM CDT Tue May 25 2021

LAZ003>005-012-013-252315-
Bienville LA-Lincoln LA-Claiborne LA-Jackson LA-Webster LA-
529 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN JACKSON...CLAIBORNE...NORTHEASTERN BIENVILLE AND LINCOLN
PARISHES UNTIL 615 PM CDT...

At 529 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Homer to near Gibsland to
9 miles southeast of Ringgold. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Ruston, Grambling, Homer, Arcadia, Gibsland, Dubach, Simsboro,
Vienna, Athens, Bienville, Lisbon, Quitman, Jamestown, Bryceland,
Mount Lebanon, Brice, Mount Zion, Liberty Hill, Sailes and Lake
Clairborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3229 9261 3232 9320 3281 9320 3293 9283
      3282 9273 3276 9273 3276 9268 3260 9254
TIME...MOT...LOC 2229Z 254DEG 33KT 3284 9315 3252 9302 3222 9318

04
Special weather statement, May 25, 5:30 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
530 PM CDT Tue May 25 2021

LAZ017-TXZ153-166-167-252315-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
530 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SABINE PARISH...SOUTHEASTERN
SHELBY...EASTERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL 615 PM
CDT...

At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patroon to 7 miles north of Rosevine to
near Pineland to near Browndell to near Rockland. Movement was east
at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Milam, Many, Zwolle, Hemphill, Pineland, Rosevine, Patroon, Florien,
Huxley, Noble, Fisher, Hurstown, Sexton, Fairmount, Belmont, Bronson,
McElroy, Negreet, Yellowpine and Toledo Bend Reservoir North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3131 9402 3152 9402 3177 9408 3176 9346
      3145 9339 3136 9339 3128 9344 3128 9353
      3125 9354 3124 9356 3123 9354 3119 9355
      3117 9358 3118 9363 3116 9391 3114 9404
      3112 9404 3111 9410
TIME...MOT...LOC 2230Z 277DEG 27KT 3170 9401 3152 9397 3130 9397 3108
9406 3097 9431

13
Special weather statement, May 25, 5:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
534 PM CDT Tue May 25 2021

LAZ001-002-010>012-017-018-252315-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
Caddo LA-Sabine LA-
534 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...RED
RIVER...NORTHWESTERN NATCHITOCHES...SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE...SOUTHERN BOSSIER AND NORTH CENTRAL SABINE PARISHES UNTIL
615 PM CDT...

At 534 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southwest of Ringgold to 8 miles
southeast of Mansfield to Converse. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Coushatta, Ringgold, Converse, Allen, Oak Grove, Pleasant Hill,
Martin, Hall Summit, Ashland, Castor, Edgefield, Powhatan, Lake End,
Grand Bayou, Hanna, Loggy Bayou, Ninock, Pelican, Crichton and
Armistead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3232 9318 3214 9315 3195 9315 3175 9325
      3176 9380 3198 9363 3230 9359
TIME...MOT...LOC 2234Z 275DEG 23KT 3223 9353 3198 9356 3177 9372

13
Special weather statement, May 25, 6:11 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
611 PM CDT Tue May 25 2021

LAZ011>013-018-019-260000-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
611 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...EASTERN
RED RIVER...NORTHERN NATCHITOCHES...SOUTHEASTERN BIENVILLE AND
NORTHWESTERN WINN PARISHES UNTIL 700 PM CDT...

At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to 6 miles east of Coushatta to
14 miles north of Many. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Natchitoches, Campti, Allen, Martin, Clarence, Goldonna, Saline,
Lucky, Ashland, Castor, Powhatan, Grand Ecore, Friendship, Black
Lake, Chestnut, Clear Lake, Creston and St. Maurice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3229 9275 3201 9276 3175 9295 3176 9338
      3202 9319 3232 9322
TIME...MOT...LOC 2311Z 269DEG 23KT 3229 9326 3202 9324 3177 9344

13
Special weather statement, May 25, 6:12 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
612 PM CDT Tue May 25 2021

LAZ004>006-012>014-260000-
Bienville LA-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
612 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON...UNION...
WESTERN OUACHITA...EAST CENTRAL CLAIBORNE...EAST CENTRAL BIENVILLE
AND LINCOLN PARISHES UNTIL 700 PM CDT...

At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bernice to near Ruston to 10 miles
northwest of Jonesboro. Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ruston, Claiborne, West Monroe, Grambling, Brownsville-Bawcomville,
Farmerville, Bernice, Sterlington, Cooley, Dubach, Choudrant,
Simsboro, Marion, Chatham, Vienna, Quitman, Eros, Downsville, Drew
and D Arbonne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3273 9207 3270 9205 3228 9229 3231 9295
      3255 9285 3288 9278 3300 9207 3298 9208
      3297 9207 3297 9208 3292 9207 3287 9208
      3284 9206 3283 9207 3280 9205 3276 9206
      3274 9205
TIME...MOT...LOC 2311Z 241DEG 29KT 3285 9270 3256 9265 3233 9284

04
Special weather statement, May 25, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
613 PM CDT Tue May 25 2021

LAZ017-018-TXZ167-260000-
Natchitoches LA-Sabine LA-Sabine TX-
613 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES...
EASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
SABINE COUNTIES UNTIL 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Many to 7 miles northwest
of Hornbeck to near Mayflower. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Natchitoches, Toledo Bend Dam, Many, Florien, Provencal, Natchez,
Fisher, Robeline, Kisatchie, Melrose, Mount Carmel, Bellwood, St.
Maurice, Flora, Bermuda, Gorum, Marthaville, Hagewood and
Cloutierville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3117 9367 3139 9354 3175 9345 3175 9297
      3168 9297 3167 9293 3141 9293 3135 9297
      3137 9303 3136 9339 3128 9344 3128 9353
      3124 9356 3123 9354 3118 9355 3117 9358
TIME...MOT...LOC 2312Z 268DEG 25KT 3175 9338 3140 9349 3106 9370

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:50 AM CDTRiver Flood WarningSHVPanola, Shelby21 days
May 25, 9:10 AM CDTRiver Flood WarningSHVCass, Harrison, Marion8 days
May 25, 1:26 PM CDTSpecial Weather StatementSHVSmith, Upshur, Wood64 min
May 25, 2:30 PM CDTSpecial Weather StatementSHVGregg, Harrison, Marion, Panola, Rusk, Upshur60 min
May 25, 3:16 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola44 min
May 25, 3:33 PM CDTSpecial Weather StatementSHVPanola42 min
May 25, 3:45 PM CDTSevere Thunderstorm WarningSHVHarrison45 min
May 25, 4:16 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches119 min
May 25, 5:04 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, San Augustine116 min
May 25, 5:12 PM CDTAreal Flood AdvisorySHVNacogdoches, Panola, Shelby2 hr
May 25, 5:30 PM CDTSpecial Weather StatementSHVSabine45 min
May 25, 6:29 PM CDTAreal Flood AdvisorySHVSabine2 hr
May 25, 4:24 PM CDTSpecial Weather StatementSHVDe Soto36 min
May 25, 4:28 PM CDTSpecial Weather StatementSHVBossier32 min
May 25, 4:48 PM CDTSpecial Weather StatementSHVBienville, Bossier, Claiborne, Webster42 min
May 25, 5:29 PM CDTSpecial Weather StatementSHVBienville, Claiborne, Lincoln46 min
May 25, 5:34 PM CDTSpecial Weather StatementSHVRed River41 min
May 25, 6:11 PM CDTSpecial Weather StatementSHVRed River49 min
May 25, 6:12 PM CDTSpecial Weather StatementSHVJackson, Lincoln, Union48 min
May 25, 9:13 AM CDTRiver Flood WarningSHVAshley, Union35 days

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.